Alert archive / Colorado / Fire Weather Watches in 2016

Fire Weather Watch 13, NWS Pueblo, CO

October 1, 20166 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Oct 1, 2016, 2:43 PM MDT for 6 counties in Colorado. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 1, 2016, 2:43 PM MDT (20:43 UTC)
In effect from
Oct 3, 2016, 12:00 PM MDT
Expired
Oct 2, 2016, 3:47 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS85 KPUB 012043
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT SAT OCT 1 2016

...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON UNTIL 7 PM
MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 227 THROUGH 232...WHICH INCLUDES SOUTHERN EL
PASO...PUEBLO...CROWLEY...OTERO...EASTERN HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...

COZ227>232-021245-
/O.NEW.KPUB.FW.A.0013.161003T1800Z-161004T0100Z/
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
CROWLEY COUNTY INCLUDING ORDWAY-
OTERO COUNTY INCLUDING LA JUNTA AND WESTERN COMANCHE GRASSLANDS-
243 PM MDT SAT OCT 1 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR FIRE WEATHER ZONES 227...228...229...230...231
AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230... 
  231 AND 232.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.
 
* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF GROWTH AND SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
697 
WWUS85 KPUB 020947
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT SUN OCT 2 2016

...A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 7 PM MONDAY
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 227 THROUGH 232...WHICH INCLUDES SOUTHERN EL
PASO...PUEBLO...CROWLEY...OTERO...EASTERN HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...

COZ227>232-030200-
/O.UPG.KPUB.FW.A.0013.161003T1800Z-161004T0100Z/
/O.NEW.KPUB.FW.W.0022.161003T1800Z-161004T0100Z/
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
CROWLEY COUNTY INCLUDING ORDWAY-
OTERO COUNTY INCLUDING LA JUNTA AND WESTERN COMANCHE GRASSLANDS-
347 AM MDT SUN OCT 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 227...228...229...230...231 AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TO 7 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230... 
  231 AND 232.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF GROWTH AND SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Oct 1, 11:19 AM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 1, 11:19 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1119 AM MDT SAT OCT 1 2016

.SHORT TERM...(Today and tonight)
Issued at 443 AM MDT Sat Oct 1 2016

Main trof axis has moved east of the area with a few lingering
showers across the far southeast plains.  These should continue to
dissipate through the morning hours.  Although there is still some
residual moisture over southern CO today...upper forcing will be
weaker. There does appear to be a weak disturbance back over UT and
this will help spark thunderstorms over the area this afternoon. But
given the weaker forcing...expect activity to be more isolated than
yesterday...and confined mainly to the mountain areas.  Temperatures
today look fairly similar to yesterday.

Tonight...skies will clear out..and low temperatures will likely be
cooler for the mountain valleys where good radiational cooling is
expected. Lee troffing across the plains will keep lows mild along
the downslope regions of the lower southeast mountains...while the
lower Arkansas river valley will see slightly cooler minimum
temperatures. -KT

.LONG TERM...(Sunday through Friday)
Issued at 443 AM MDT Sat Oct 1 2016

Main longer term meteorological issues continue to include
temperatures and pops as well as wind/fire weather threats at
times.

Latest longer range PV analysis...computer simulations and
forecast model soundings continue to indicate that southwesterly
upper flow will be noted over the forecast district from Sunday
night into Monday night with zonal to northwesterly upper flow
still expected from Tuesday into at least Friday morning as
closed upper low initially situated over southwestern Oregon
Sunday afternoon shifts into northwestern Wyoming by Monday
afternoon before shifting into North Dakota on Tuesday and then
across portions of Manitoba and Ontario provinces Canada by later
next week.

At the surface...varying degrees of eastern Colorado lee-side
troughing will be in place from Sunday into Monday evening with
a northerly surge moving across eastern portions by Tuesday
morning.

For sensible weather...will depict generally nil to low-grade
pops(favoring higher terrain locations) during the balance of the
longer term with Friday appearing the have the lowest potential
for precipitation and Wednesday having the highest potential for
precipitation.

It still appears that the highest potential for gusty gradient
winds over the forecast/fire district should be realized from
Sunday night into Monday night...with the highest potential of
fire weather concerns from Monday afternoon into Monday evening.
As always...WFO Pueblo will monitor closely.

Finally, above seasonal early October temperatures are still
anticipated from  from Saturday into Tuesday morning with near to
below seasonal temperatures then developing from from Tuesday
into next Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1118 AM MDT Sat Oct 1 2016

VFR conditions at all three terminals with generally light winds
through the next 24 hours. Isolated showers and thunderstorms will
be possible late this afternoon and evening at KCOS with reduced
CIGS and VIS along with gusty outflow winds possible.  Mozley

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

AVIATION...MOZLEY
Hazardous weather outlook, Oct 1, 11:22 AM MDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT SAT OCT 1 2016

COZ058>089-093>099-021730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1122 AM MDT SAT OCT 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE
MOUNTAINS THIS AFTERNOON AND CONTINUE INTO THE EVENING BEFORE
DISSIPATING. THE MAIN STORM THREATS WILL BE LIGHTNING, BRIEF
MODERATE RAINFALL AND LOCALIZED WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GENERALLY HIGHER TERRAIN ISOLATED THUNDERSTORMS CAPABLE OF
PRODUCING LIGHTNING, SMALL HAIL, PERIODS OF MODERATE TO LOCALLY
HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE THROUGH THURSDAY.
IN ADDITION, ELEVATED NEAR CRITICAL TO POTENTIALLY CRITICAL FIRE
WEATHER CONDITIONS WILL NEED TO BE MONITORED MONDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

88/88

Nearby

Fire Weather Watches in Colorado, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.